Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Topeka, KS
NWS Topeka, KS issued this special weather statement at Mar 26, 2021, 7:39 PM CDT for Clay County, Washington County, Kansas. It was in force for 36 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 26, 2021, 7:39 PM CDT (00:39 UTC)
- Expired
- Mar 26, 2021, 8:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Topeka, KS
Counties Clay County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 120 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 8:07 PM CDT | HAIL 1 | Palmer, KS | REPORT FROM MPING: QUARTER (1.00 IN.). |
| Mar 26, 8:18 PM CDT | HAIL 0.75 | Greenleaf, KS | REPORT FROM MPING: DIME (0.75 IN.). |
| Mar 26, 8:18 PM CDT | HAIL 1 | 2 Sw Greenleaf, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1424 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 397 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
837
WWUS83 KTOP 270039
SPSTOP
Special Weather Statement
National Weather Service Topeka KS
739 PM CDT Fri Mar 26 2021
KSZ008-009-020-021-270115-
Republic-Clay-Cloud-Washington-
739 PM CDT Fri Mar 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN REPUBLIC...
WASHINGTON...NORTHERN CLAY AND EASTERN CLOUD COUNTIES UNTIL 815 PM
CDT...
At 738 PM CDT, automated weather observations reported strong
thunderstorms along a line extending from 3 miles east of Belleville
to 5 miles south of Haddam to 5 miles east of Aurora. Movement was
northeast at 35 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Concordia, Clay Center, Washington, Clyde, Clifton, Miltonvale, Linn,
Greenleaf, Morganville, Cuba, Morrowville, Green, Palmer, Haddam,
Agenda, Aurora, Vining and Idana.
LAT...LON 3997 9694 3931 9697 3934 9763 3980 9764
3997 9740
TIME...MOT...LOC 0038Z 226DEG 29KT 3982 9756 3978 9731 3944 9742
$$
SkowWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this special weather statement went out at Mar 26, 6:30 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Mar 26, 6:30 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Topeka KS 630 PM CDT Fri Mar 26 2021 ...Update to aviation forecast discussion... .DISCUSSION... Issued at 240 PM CDT Fri Mar 26 2021 Southwest flow persists aloft with a minor wave noted moving northeast out of southeastern Colorado at midday. Surface low pressure was objectively analyzed in northwest Kansas with a modest warm front lying southeast into east-central Kansas. Thermodynamic differences either side of the boundary are minor and upstream low-level moisture is not much richer. Minor changes from a few days ago have brought a few changes to the main weather of note for this package. For later today and tonight, the warm front appears to less sharp and farther southeast, keeping the bulk of the MLCAPE across western and southern locations. Most of the storm activity still appears to occur north of the front this evening into pre-dawn Saturday as the wave induces a moderate low-level jet and moisture advection over the front. Available instability remains quite modest with effective shear still supportive of some robust updrafts. Usually consider storms in this area to be nearly completely a hail threat, though the weak nature of the front suggests some wind concern too. Any storms along and south of the front late this afternoon and early this evening will need to be watched for low-level rotation with low-level shear supportive of brief tornadoes. Boundary layer should modify enough by late evening and bring and end to this potential. An inverted surface trough sets up this this evening into the overnight hours which would support some training of storms across northeast Kansas and some precip totals around 1" are possible, but these amounts should not pose a concern given flash flood guidance values. Modest northwest winds and some cloud in a largely-similar post-frontal airmass should allow Saturday's highs to reach the lower to middle 60s with slightly warmer temps Sunday. The other trend of note is conditions for Monday. Surface winds are more veered and stronger than earlier progs. RH values also trending lower, giving rise to a fire weather concern. Recent wet conditions have likely mitigated some potential, but at least Very High levels are possible, as well as Advisory-level wind speeds. The next front passes through Monday night into Tuesday, with the drier airmass keeping precip chances quite low with it. Minor fire weather concerns could arise Tuesday afternoon though winds are not nearly as strong. This airmass will keep moisture return minimized into the end of next week for no precip mention with temps not far from April 1 normals. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 629 PM CDT Fri Mar 26 2021 Main concern is tsra affecting the terminals through 08Z. MHK will initially be affected with tsra at the start of the period through about 04Z. TSRA looks to affect TOP and FOE after 02Z or so with some models keeping convection to the north through 05Z. MVFR vsbys and cigs will be possible with any convection. Winds east southeast around 10 kts becoming northwest around 10 kts in the 13Z to 16Z period. Some mvfr cigs may also affect the MHK terminal in the 12Z to 18Z time period. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...65 AVIATION...53
Hazardous weather outlook, Mar 26, 2:53 PM CDT, 4 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 253 PM CDT Fri Mar 26 2021 KSZ008>012-020>024-026-034>040-054>056-058-059-272000- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 253 PM CDT Fri Mar 26 2021 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...This Afternoon and tonight. Thunderstorms are possible late this afternoon in north central and northeast Kansas. Thunderstorm chances spread across the majority of the area for the evening and much of the overnight hours. A few of the storms late this afternoon and early this evening may be strong to severe with hail around an inch in diameter and wind gusts around 60 MPH being the primary hazards. A brief tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Warm and windy conditions are expected Monday, which may result in elevated fire danger. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
In the hours before
Special weather statement, Mar 26, 6:14 PM CDT, 1 hour 25 minutes before
Special Weather Statement National Weather Service Topeka KS 614 PM CDT Fri Mar 26 2021 KSZ035-036-262345- Geary-Dickinson- 614 PM CDT Fri Mar 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DICKINSON AND WEST CENTRAL GEARY COUNTIES UNTIL 645 PM CDT... At 614 PM CDT, Doppler radar was tracking a strong thunderstorm 4 miles northeast of Carlton, moving northeast at 45 mph. Penny size hail will be possible with this storm. Locations impacted include... Junction City, Abilene, Chapman, Enterprise, Carlton and Moonlight. This includes Interstate 70 between mile markers 274 and 295. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3861 9716 3868 9735 3912 9718 3904 9683 TIME...MOT...LOC 2314Z 205DEG 39KT 3873 9722 CP
Special weather statement, Mar 26, 6:37 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Topeka KS
637 PM CDT Fri Mar 26 2021
KSZ008-020-270000-
Republic-Cloud-
637 PM CDT Fri Mar 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN REPUBLIC AND NORTHWESTERN
CLOUD COUNTIES UNTIL 700 PM CDT...
At 637 PM CDT, Doppler radar was tracking a strong thunderstorm near
Randall, moving northeast at 50 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Belleville, Scandia, Jamestown, Courtland, Norway and Republic.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4000 9775 3993 9756 3949 9792 3949 9793
3994 9793 4000 9789
TIME...MOT...LOC 2337Z 207DEG 41KT 3961 9798
CPSpecial weather statement, Mar 26, 7:05 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Topeka KS
705 PM CDT Fri Mar 26 2021
KSZ020-270030-
Cloud-
705 PM CDT Fri Mar 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLOUD COUNTY UNTIL
730 PM CDT...
At 704 PM CDT, Doppler radar was tracking a strong thunderstorm near
Delphos, moving northeast at 30 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Concordia, Glasco and Aurora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3962 9755 3943 9737 3939 9737 3931 9766
3931 9784 3935 9792
TIME...MOT...LOC 0004Z 233DEG 26KT 3933 9777
CPSpecial weather statement, Mar 26, 7:36 PM CDT, 3 minutes before
Special Weather Statement National Weather Service Topeka KS 736 PM CDT Fri Mar 26 2021 KSZ022-023-036-270100- Geary-Pottawatomie-Riley- 736 PM CDT Fri Mar 26 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GEARY...SOUTHERN RILEY AND SOUTHWESTERN POTTAWATOMIE COUNTIES UNTIL 800 PM CDT... At 735 PM CDT, Doppler radar was tracking a strong thunderstorm near Junction City, moving north at 25 mph. Pea size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Manhattan, Junction City, Ogden, Grandview Plaza, Milford, Milford Lake and Keats. This includes Interstate 70 between mile markers 300 and 315. LAT...LON 3904 9652 3902 9694 3927 9694 3932 9641 TIME...MOT...LOC 0035Z 194DEG 21KT 3908 9681 Skow
Special weather statement, Mar 26, 7:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Topeka KS
739 PM CDT Fri Mar 26 2021
KSZ008-009-020-021-270115-
Republic-Clay-Cloud-Washington-
739 PM CDT Fri Mar 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN REPUBLIC...
WASHINGTON...NORTHERN CLAY AND EASTERN CLOUD COUNTIES UNTIL 815 PM
CDT...
At 738 PM CDT, automated weather observations reported strong
thunderstorms along a line extending from 3 miles east of Belleville
to 5 miles south of Haddam to 5 miles east of Aurora. Movement was
northeast at 35 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Concordia, Clay Center, Washington, Clyde, Clifton, Miltonvale, Linn,
Greenleaf, Morganville, Cuba, Morrowville, Green, Palmer, Haddam,
Agenda, Aurora, Vining and Idana.
LAT...LON 3997 9694 3931 9697 3934 9763 3980 9764
3997 9740
TIME...MOT...LOC 0038Z 226DEG 29KT 3982 9756 3978 9731 3944 9742
SkowThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 7:05 PM CDT | Special Weather Statement | TOP | Cloud | 25 min |
| Mar 26, 7:36 PM CDT | Special Weather Statement | TOP | Riley | 24 min |
| Mar 26, 7:48 PM CDT | Special Weather Statement | TOP | Pottawatomie | 27 min |
| Mar 26, 7:59 PM CDT | Special Weather Statement | TOP | Clay, Washington | 31 min |
| Mar 26, 8:06 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Marshall, Pottawatomie, Riley, Washington | 39 min |
| Mar 26, 8:26 PM CDT | Special Weather Statement | TOP | Jackson | 34 min |
| Mar 26, 8:31 PM CDT | Severe Thunderstorm Warning | TOP | Jackson | 44 min |
| Mar 26, 9:38 PM CDT | Special Weather Statement | TOP | Geary | 52 min |
| Mar 26, 10:40 PM CDT | Areal Flood Advisory | TOP | Pottawatomie | 110 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.